# SDR 2003UALA00198

- Difficulty date: February 22, 2003
- Submitted: March 26, 2003
- Operation: Air carrier
- Aircraft: N926UA
- Make and model: Boeing 737522
- Aircraft serial: 26648
- Aircraft time: 31,147 hours, 23,481 cycles
- Engine: Ge CFM56*
- Engine time: 16,598 hours, 24,886 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Turbine Wheel
- Part number: 4500381
- Part serial: V31WA475
- Condition: Failed
- Location: Apu
- Part time: 10,966 hours, 18,155 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

APU HAD AUTO SHUTDOWN EVENT AT DEPARTURE GATE AS THE RESULT OF THE APU TURBINE FAILURE.  THERMAL FATIGUE BLADE FAILURE.  MINIMAL DUE TO RATE OF INCIDENTS: MTBF IS 2,414,347 HOURS AND 3,380,158 CYCLES. TRENDING WHEEL PERFORMANCE. CONSIDER DEVELOPMENT OF ON-WING INSPECTION METHOD(S) THAT CAN FIND SCALLOP CRACK INDICATIONS.
